in lots of pain....

Dimensions Magazine

Help Support Dimensions Magazine:

phatfatgirl

Well-Known Member
Joined
May 30, 2007
Messages
413
Location
,
Hey everyone.. I just wanted to know if anyone else has had this and if this is in any way co-related to me being a new NuvaRing user.. Of course I read the side effects and noticed that it can cause blood clots.
I have no history of high blood pressure or diabetes.. so those weren't issues but I do have varicose veins. And starting monday I woke up with a pain my right leg basically to the left of my knee, and I noticed the veins I had there were swollen and hot to the touch.. Didn't think much about it till the next day the pain had spread a lil farther down my calf and farther up my thigh.
Of course now I'm in a panic and removed the Nuvaring immediately and went to my DR. where he recommended a lower extremity ultrasound - which was done on Thursday and thankfully there was no clots but there was something call Superficial Phlebitis which is inflammation and clotting in a superficial vein.
So I wanted to know if anyone else has had this and what did they do to help speed up recovery :bow:
All replies would be greatly appreciated.. thank ya much! :D
 

ashmamma84

Om Namah Shivayah
Joined
Jan 27, 2006
Messages
3,817
Location
,
Good thing you don't have clots, that's for sure. I've never had this but I wanted to say feel better soon, Amber!
 

moore2me

Lions don't need to spank
Joined
Nov 8, 2005
Messages
5,611
Location
Banned from facebook,
Hey everyone.. I just wanted to know if anyone else has had this and if this is in any way co-related to me being a new NuvaRing user.. Of course I read the side effects and noticed that it can cause blood clots.
I have no history of high blood pressure or diabetes.. so those weren't issues but I do have varicose veins. And starting monday I woke up with a pain my right leg basically to the left of my knee, and I noticed the veins I had there were swollen and hot to the touch.. Didn't think much about it till the next day the pain had spread a lil farther down my calf and farther up my thigh.
Of course now I'm in a panic and removed the Nuvaring immediately and went to my DR. where he recommended a lower extremity ultrasound - which was done on Thursday and thankfully there was no clots but there was something call Superficial Phlebitis which is inflammation and clotting in a superficial vein.
So I wanted to know if anyone else has had this and what did they do to help speed up recovery :bow:
All replies would be greatly appreciated.. thank ya much! :D
Hi Amber, I have never used a Nuvaring and never had superficial phlebitis, but mom has had deep vein phlebitis a long time so I thought I'd try to help you. I looked up Superficial Phlebitis in the Merck Manual at the following location and have highlighted the part on treatment.

From http://www.merck.com/mmpe/sec07/ch081/ch081d.html

Superficial Venous Thrombosis​

Superficial venous thrombosis is a blood clot in a superficial vein of the upper or lower extremities or, less commonly, in one or more veins of the chest or breast (Mondor's disease).

Superficial venous thrombosis in the upper extremity most commonly results from IV infusions or catheterization; varicose veins seem to be the main risk factor for the lower extremity, especially among women. Superficial venous thrombi rarely cause serious complications and rarely become emboli.

Typically, patients present with pain, tenderness, or an indurated cord along a palpable superficial vein. The overlying skin is usually warm and erythematous.Migratory superficial venous thrombosis, which develops, resolves, and recurs in normal veins of the arms, legs, and torso at various times, is a possible harbinger of pancreatic cancer and other adenocarcinomas (Trousseau's syndrome).

Diagnosis is based on history and physical examination. Patients with superficial phlebitis above the knee have an increased risk of deep venous thrombosis and should probably have ultrasonography. Treatment traditionally involves warm compresses and NSAIDs, but local thrombectomy with a local anesthetic is very effective. In patients with extensive superficial phlebitis, heparin is often beneficial.

I take this info to mean that ibuprofen (Alleve) or other NSAIDS and warm compresses would be the main treatment at home - along with keeping the leg elevated. The thrombectomy is probably a type of varicose vein surgery that is probably done in a dermatogists office with local anesthetic - after you have healed and are no longer inflamed. They also mention taking the blood thinner heparin, which you should talk to your doctor if you think you need further help. Your main doctor could probably also refer you to a good dermatologist if you don't already have one.
 

LillyBBBW

Wig Snatcher
Joined
Sep 30, 2005
Messages
9,774
Location
,
Don't use the Nuvaring ever again if I were you. I've had Deep Vein Thrombosis (DVT) 5 times which broke off and filtered into my lungs nearly killing me. I had to stay in the hospital twice and have been on blood thinners ever since. These clots started when I started taking birth control pills. Consider yourself lucky that it was a superficial clot and not a DVT.

You're not in any danger from your clots at all, they are just painful and annoying. Be gentle with the area. Don't go poking around on it but you can ice the area to keep swelling down and take aspirin if you can. Aspirin is like a blood thinner in itself and will help with the pain and help your body to dissolve the clots on its own and prevent new ones if the potential exists. My body took care of the DVT clots on its own as well with the aid of blood thinners though mine were a whole lot stronger and more dangerous than yours. If you can't take aspirin its fine but aspirin will help speed things up and provide a little added protection.

People who've had clots can't take the pill or mess with the Nuva ring but I hear they can take the Depo shot. You should ask your doctor about it but I would toss the ring -- FAR away.
 

Latest posts

Top